Alert archive / Missouri / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 239, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 20, 1998, 3:26 AM CDT for Benton County, Missouri. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 1998, 3:26 AM CDT (08:26 UTC)
- Expired
- Jun 20, 1998, 4:30 AM CDT
- In force
- 64 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Benton County, MO
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 10:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2710 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 13.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 200826 RRA SVRSGF MOC015-200930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 326 AM CDT SAT JUN 20 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BENTON COUNTY IN CENTRAL MISSOURI * UNTIL 430 AM CDT * AT 320 AM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL THE SIZE OF QUARTERS. THIS STORM WAS LOCATED 15 MILES SOUTHWEST OF WARSAW OR ALONG THE BENTON-ST CLAIR COUNTY LINE AND WAS MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM(S) WILL BE NEAR... FRISTOE BY 340 AM EDWARDS BY 350 AM KNOBBY BY 4 AM VERY HEAVY RAINFALL ALSO ACCOMPANY THE STORMS. THE HEAVY RAIN MAY CAUSE MINOR FLOODING TO DEVELOP IN URBAN AND OTHER POOR DRAINAGE AREAS. DAS/JDG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:45 AM CDT, 41 minutes earlier.
Area forecast discussion, Jun 20, 2:45 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 AM CDT SAT JUN 20 1998 EXTREMELY BUSY WITH MCS ACRS CWA. MOST OF NRN CWA IN FFW. WITH PRECIPITABLE WATER VALUES APPROACHING 2 INCHES...LOTS OF JUICE TO PRODUCE FLOODING. WL USE TED S DIVINE GUIDANCE ON THIS SHORT AFD. WL ALSO USE ETA TOO. NGM HAVING QPF AND POP INITIALIZATION PROBLEMS. RECOMMENDATIONS FOR TDY (FOR COORDINATION PURPOSES) JLN/SE KS/SGF/UNO...WARM AND HUMID. HIGH AROUND 90. SOUTHEAST 5 TO 10 MPH. AIZ/VIH...A 50 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH 85 TO 90. EAST WIND 5 TO 10 MPH. CCF SGF BE 089/073 089/070 091 04233 JLN BE 092/072 093/073 092 04233 GORDON
In the hours before
Local storm report, Jun 20, 1:39 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
139 AM CDT SAT JUN 20 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM WEAUBLEAU MO .75 INCH HAIL
06/19/98 HICKORY
0800 PM BUFFALO MO 1 INCH HAIL
06/19/98 DALLAS
0803 PM BUFFALO MO .75 INCH HAIL
06/19/98 DALLAS
0805 PM ELKLAND MO .75 INCH HAIL
06/19/98 WEBSTER
0840 PM 3 S BUFFALO MO .88 INCH HAIL
06/19/98 DALLAS
0845 PM PUMPKIN CENTER MO 1.75 INCH HAIL
06/19/98 DALLAS
0848 PM BUFFALO MO .88 INCH HAIL
06/19/98 DALLAS
0909 PM PHILLIPSBURG MO 1 INCH HAIL
06/19/98 LACLEDE
0932 PM PHILLIPSBURG MO .88 INCH HAIL
06/19/98 LACLEDE
0942 PM ROBY MO .75 INCH HAIL
06/19/98 TEXAS
0948 PM 3 N LEBANON MO 1.25 INCH HAIL
06/19/98 LACLEDE
1113 PM 3 S WINONA MO .75 INCH HAIL
06/19/98 SHANNON
1152 PM 10 S VERSAILLES MO 1 INCH HAIL
06/19/98 MORGAN
1155 PM 15 S VERSAILLES MO TORNADO
06/19/98 MORGAN POSSIBLE TORNADO NEAR
THE TOWN OF LAURIE.
OBSERVED BY BOTH THE
PUBLIC AND LOCAL POLICE
DEPARTMENT
TAGGARTSpecial weather statement, Jun 20, 2:20 AM CDT, 1 hour 6 minutes before
MOZ055>058-069-201000- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 220 AM CDT SAT JUN 20 1998 ...IN MISSOURI... BENTON CAMDEN MARIES MILLER MORGAN INCLUDING THE TOWNS OF... CAMDENTON WARSAW VERSAILLES TUSCUMBIA VIENNA AT 215 AM...DOPPLER RADAR CONTINUES TO INDICATE RAINFALL RATES BETWEEN 1 AND 2 INCHES PER HOUR IN BENTON... MORGAN... CAMDEN... ST CLAIR AND MILLER COUNTIES OF WEST CENTRAL AND CENTRAL MISSOURI. SINCE 7 PM...ISOLATED FIVE INCH TOTALS OCCURRED IN WEST CENTRAL MORGAN EXTENDING INTO EXTREME EAST CENTRAL BENTON COUNTY. SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER WEST CENTRAL MISSOURI AND MOVE OVER THE ALREADY SATURATED GROUNDS NEAR THE LAKE OF THE OZARKS. SINCE RAINFALL WILL CONTINUE FOR THE NEXT SEVERAL HOURS...THE FLASH FLOOD WARNINGS FOR BENTON AND MORGAN COUNTIES WILL BE REISSUED SHORTLY. ADDITIONALLY...FLASH FLOOD WARNINGS WILL BE ISSUED FOR THE COUNTIES SURROUNDING BENTON AND MORGAN COUNTIES DUE TO ADDITIONAL RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES PER HOUR THROUGH SUNRISE. TAGGART
Special weather statement, Jun 20, 2:20 AM CDT, 1 hour 6 minutes before
MOZ055>058-069-201000- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 220 AM CDT SAT JUN 20 1998 ...IN MISSOURI... BENTON CAMDEN MARIES MILLER MORGAN INCLUDING THE TOWNS OF... CAMDENTON WARSAW VERSAILLES TUSCUMBIA VIENNA AT 215 AM...DOPPLER RADAR CONTINUES TO INDICATE RAINFALL RATES BETWEEN 1 AND 2 INCHES PER HOUR IN BENTON... MORGAN... CAMDEN... ST CLAIR AND MILLER COUNTIES OF WEST CENTRAL AND CENTRAL MISSOURI. SINCE 7 PM...ISOLATED FIVE INCH TOTALS OCCURRED IN WEST CENTRAL MORGAN EXTENDING INTO EXTREME EAST CENTRAL BENTON COUNTY. SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER WEST CENTRAL MISSOURI AND MOVE OVER THE ALREADY SATURATED GROUNDS NEAR THE LAKE OF THE OZARKS. SINCE RAINFALL WILL CONTINUE FOR THE NEXT SEVERAL HOURS...THE FLASH FLOOD WARNINGS FOR BENTON AND MORGAN COUNTIES WILL BE REISSUED SHORTLY. ADDITIONALLY...FLASH FLOOD WARNINGS WILL BE ISSUED FOR THE COUNTIES SURROUNDING BENTON AND MORGAN COUNTIES DUE TO ADDITIONAL RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES PER HOUR THROUGH SUNRISE. TAGGART
Local storm report, Jun 20, 2:34 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
234 AM CDT SAT JUN 20 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1225 AM 3 N NEVADA MO WIND DAMAGE
06/20/98 VERNON 60+ MPH WINDS BLEW DOWN
TENTS AND BOOTHS NORTH
OF NEVADA
0120 AM HERMITAGE MO WIND DAMAGE
06/20/98 HICKORY TREES BLOWN DOWN NEAR
HERMITAGE
TAGGARTLocal storm report, Jun 20, 3:00 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...RETRANSMITTED...
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
300 AM CDT SAT JUN 20 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM WEAUBLEAU MO .75 INCH HAIL
06/19/98 HICKORY
0800 PM BUFFALO MO 1 INCH HAIL
06/19/98 DALLAS
0803 PM BUFFALO MO .75 INCH HAIL
06/19/98 DALLAS
0805 PM ELKLAND MO .75 INCH HAIL
06/19/98 WEBSTER
0840 PM 3 S BUFFALO MO .88 INCH HAIL
06/19/98 DALLAS
0845 PM PUMPKIN CENTER MO 1.75 INCH HAIL
06/19/98 DALLAS
0848 PM BUFFALO MO .88 INCH HAIL
06/19/98 DALLAS
0909 PM PHILLIPSBURG MO 1 INCH HAIL
06/19/98 LACLEDE
0932 PM PHILLIPSBURG MO .88 INCH HAIL
06/19/98 LACLEDE
0942 PM ROBY MO .75 INCH HAIL
06/19/98 TEXAS
0948 PM 3 N LEBANON MO 1.25 INCH HAIL
06/19/98 LACLEDE
1113 PM 3 S WINONA MO .75 INCH HAIL
06/19/98 SHANNON
1152 PM 10 S VERSAILLES MO 1 INCH HAIL
06/19/98 MORGAN
1155 PM 15 S VERSAILLES MO TORNADO
06/19/98 MORGAN POSSIBLE TORNADO NEAR
THE TOWN OF LAURIE.
OBSERVED BY BOTH THE
PUBLIC AND LOCAL POLICE
DEPARTMENT
1225 AM 3 N NEVADA MO WIND DAMAGE
06/20/98 VERNON 60+ MPH WINDS BLEW DOWN
TENTS AND BOOTHS NORTH
NORTH OF NEVADA
0120 AM HERMITAGE MO WIND DAMAGE
06/20/98 HICKORY X TREES BLOWN DOWN NEAR
HERMITAGE
TAGGARTLocal storm report, Jun 20, 3:00 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...RETRANSMITTED...
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
300 AM CDT SAT JUN 20 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM WEAUBLEAU MO .75 INCH HAIL
06/19/98 HICKORY
0800 PM BUFFALO MO 1 INCH HAIL
06/19/98 DALLAS
0803 PM BUFFALO MO .75 INCH HAIL
06/19/98 DALLAS
0805 PM ELKLAND MO .75 INCH HAIL
06/19/98 WEBSTER
0840 PM 3 S BUFFALO MO .88 INCH HAIL
06/19/98 DALLAS
0845 PM PUMPKIN CENTER MO 1.75 INCH HAIL
06/19/98 DALLAS
0848 PM BUFFALO MO .88 INCH HAIL
06/19/98 DALLAS
0909 PM PHILLIPSBURG MO 1 INCH HAIL
06/19/98 LACLEDE
0932 PM PHILLIPSBURG MO .88 INCH HAIL
06/19/98 LACLEDE
0942 PM ROBY MO .75 INCH HAIL
06/19/98 TEXAS
0948 PM 3 N LEBANON MO 1.25 INCH HAIL
06/19/98 LACLEDE
1113 PM 3 S WINONA MO .75 INCH HAIL
06/19/98 SHANNON
1152 PM 10 S VERSAILLES MO 1 INCH HAIL
06/19/98 MORGAN
1155 PM 15 S VERSAILLES MO TORNADO
06/19/98 MORGAN POSSIBLE TORNADO NEAR
THE TOWN OF LAURIE.
OBSERVED BY BOTH THE
PUBLIC AND LOCAL POLICE
DEPARTMENT
1225 AM 3 N NEVADA MO WIND DAMAGE
06/20/98 VERNON 60+ MPH WINDS BLEW DOWN
TENTS AND BOOTHS NORTH
NORTH OF NEVADA
0120 AM HERMITAGE MO WIND DAMAGE
06/20/98 HICKORY X TREES BLOWN DOWN NEAR
HERMITAGE
TAGGARTThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:12 PM CDT | Tornado Warning | SGF | Dallas, Greene, Polk | 48 min |
| Jun 19, 7:15 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Polk | 65 min |
| Jun 19, 7:45 PM CDT | Tornado Warning | SGF | Laclede, Webster | 50 min |
| Jun 19, 8:00 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 50 min |
| Jun 19, 8:48 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 62 min |
| Jun 19, 9:08 PM CDT | Flash Flood Warning | SGF | Laclede, Wright | 3 hr |
| Jun 19, 9:27 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 63 min |
| Jun 19, 9:39 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon | 66 min |
| Jun 19, 9:48 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede | 62 min |
| Jun 19, 9:55 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 50 min |
| Jun 19, 10:07 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 63 min |
| Jun 19, 10:10 PM CDT | Flash Flood Warning | SGF | Dent, Shannon, Texas | 3 hr |
| Jun 19, 10:42 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 63 min |
| Jun 19, 11:06 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 64 min |
| Jun 19, 11:18 PM CDT | Flash Flood Warning | SGF | Benton, Morgan | 3 hr |
| Jun 19, 11:28 PM CDT | Tornado Warning | SGF | Morgan | 32 min |
| Jun 19, 11:42 PM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 48 min |
| Jun 19, 11:49 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair, Vernon | 41 min |
| Jun 19, 11:59 PM CDT | Tornado Warning | SGF | Morgan | 46 min |
| Jun 20, 12:13 AM CDT | Tornado Warning | SGF | Camden, Miller | 32 min |
| Jun 20, 12:22 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 68 min |
| Jun 20, 1:30 AM CDT | Severe Thunderstorm Warning | SGF | Hickory, Polk | 50 min |
| Jun 20, 2:32 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Miller, Morgan | 6 hr |
| Jun 20, 2:32 AM CDT | Flash Flood Warning | SGF | Hickory, St. Clair | 6 hr |
| Jun 20, 2:32 AM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
| Jun 20, 3:06 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede | 49 min |
| Jun 20, 4:03 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede | 47 min |
| Jun 20, 4:34 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 56 min |
| Jun 20, 4:38 AM CDT | Flash Flood Warning | SGF | Dent, Shannon, Texas | 4 hr |
| Jun 20, 4:38 AM CDT | Flash Flood Warning | SGF | Laclede, Pulaski | 4 hr |
| Jun 20, 4:38 AM CDT | Flash Flood Warning | SGF | Phelps | 4 hr |
| Jun 20, 5:37 AM CDT | Severe Thunderstorm Warning | SGF | Camden | 48 min |
| Jun 20, 6:42 AM CDT | Severe Thunderstorm Warning | SGF | Camden | 48 min |
| Jun 20, 7:32 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon | 63 min |
| Jun 20, 8:20 AM CDT | Flash Flood Warning | SGF | Dent, Laclede, Phelps, Pulaski, Shannon, Texas | 5 hr |
| Jun 20, 8:20 AM CDT | Flash Flood Warning | SGF | Camden | 5 hr |
| Jun 20, 8:37 AM CDT | Severe Thunderstorm Warning | SGF | Shannon, Texas | 48 min |
| Jun 20, 11:15 AM CDT | Severe Thunderstorm Warning | SGF | Morgan | 50 min |
| Jun 20, 12:58 PM CDT | Flash Flood Warning | SGF | Miller | 3 hr |
| Jun 20, 1:04 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.